Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mikenike

My Experience with Differin and Clindoxyl Gel

Recommended Posts

About Me

Hello Everyone. My name is Mike, and i'm 14 years old living in Ontario, Canada. I've had minor issues with pimples for 2 years now. On a scale from 1-10 (1 being minor and 10 being very severe) I would be a 3.

My Experience

A week ago I was given Clindoxyl Gel to use in the morning and Differin XP (0.3) to use during the night. The first 2 days was amazing! However since then, things have NOT been going good. My face began burning very bad, becomming very dry and tight. I consulted my dermatologist who told me that it was perfectly fine. Today I decided I was NOT going to use my products anymore. I woke up and looked in the mirror and was horrifyed with what I saw. My face was peeling and STILL burning. My EYELIDS were peeling! I tried using my moisturizer (Cetaphil) and when I put it on it burned so much I literally had to sprint to my fridge, get ice-cubes and start rubbing them all over my face. I cannot sleep at night because of the constant stinging in my face. It has consumed all my thoughts and I just want it to stop.

My Questions

My dermatologist is still telling me to use the products he perscribed, but I do not know if I should. What do you guys think? Also, is there anything I can do to moisturize my face without the burning sensations? Finally, is it normal for this to be happening to me?

Note: I am using my products correctly ( only using a pea-sized ammount ).

THANKS.

-Mike

Link to comment
Share on other sites

Funny you should say this. I am a 23 year old female with a bit of an acne problem, probably about the same as you, mild to moderate at about a 3 on a scale to 10. Anyway, I went to the doctor on Thursday and got prescribed Clindoxyl Gel each morning and Differin XP each night.

The first few nights were fine. I noticed yesterday when I put on my Aveeno moisturizer that my face started burning. It wasn't as intense as you have described but it was very uncomfortable. Anyway, it lasted for quite a while, I'm going to say about an hour or so before it got to the point where it was barely noticeable. My skin is getting pretty dry too but not as bad as I have been reading about... probably because I used to use Proactiv and my skin is a little more used to stronger products than most people.

My advice is to stick with it. Do not use any other moisturizer or cleanser other than the gel and regular soap like Dove for sensitive skin. Try to stay out of direct sunlight until your skin gets used to the product and you can apply sunscreen and moisturizer on it. I know it is kind of a pain, but products that work usually get a bit worse before they get better. If you have noticed a positive change in your skin aside from the peeling (it is supposed to peel and tighten the skin, that's how you get the impurities out), and your dermatologist says to stick with it, I say stick with it.

Make sure you don't put the Clindoxyl Gel or Differin XP near your eyes because it will sting and the products can actually lighten your hair, so don't get it near your eyebrows or hairline. Aside from that, don't use any other products for a while and keep your dermatologist updated with your progress.

Link to comment
Share on other sites

Hi!

Did you use it all night the very first night? I was told to get used to it slowly,

first week - 1 hour per night than wash off and apply moisturizer

second week - 2 hours per night

third- 3 hours

fourth - 4 hours

and if by then your face is not having any issues to wear it all night.

Link to comment
Share on other sites

You should stop using your products until your face goes back to normal. Excessive peeling and burnings are signs of irritation. After your face is back to normal try using your products several times a week or every other day and work your self up to using it every night.

Link to comment
Share on other sites

what i really recommend is to slow into it.

when i was using BP I just started using it twice a day from the start. my face was horrible red, and extremely dry. when i decided to use differin i started really slow (used it one night a week, then 2, 3, and eventually every night. My face doesn't get dry, red, flaky or any experience any irritation. my reaction might just be cause they are different products but i do believe that starting at a slow pace really allows your skin to get used to the products.

Link to comment
Share on other sites

your reactions are normal - I experienced a ton of redness/stinging/peeling/itchiness, etc. when I first started using retinoids. Plus, every different cetaphil lotion I tried stung when I applied it. The only one that didn't burn was CeraVe, so if you're still oin the market for a moisturizer, I would definitely recommend it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×